Alert archive / Missouri / Wind Chill Advisories in 2024
Wind Chill Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 18, 2024, 2:48 AM CST for 29 counties in Missouri; 17 counties in Illinois. It took effect at Jan 19, 2024, 12:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2024, 2:48 AM CST (08:48 UTC)
- In effect from
- Jan 19, 2024, 12:00 AM CST
- Expired
- Jan 20, 2024, 12:00 PM CST
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WWUS43 KLSX 180848 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 248 AM CST Thu Jan 18 2024 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-190000- /O.NEW.KLSX.WC.Y.0002.240119T0600Z-240120T1800Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO- Warren MO- Including the cities of Mount Sterling, Fulton, Columbia, Pittsfield, Hannibal, Bowling Green, Quincy, Jefferson City, and Mexico 248 AM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Very cold wind chills are expected with wind chills between 15 and 25 below zero both tonight and Friday night. * WHERE...Portions of west central Illinois and central, east central, and northeast Missouri. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Britt
5 follow-up statements
372 WWUS43 KLSX 181932 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 132 PM CST Thu Jan 18 2024 ILZ095-096-MOZ018-019-026-027-191100- /O.NEW.KLSX.WC.W.0002.240120T0000Z-240120T1800Z/ /O.EXT.KLSX.WC.Y.0002.240119T0600Z-240120T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 132 PM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM FRIDAY TO NOON CST SATURDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero late tonight through Friday. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 30 below zero Friday Night through Saturday Morning. * WHERE...Portions of west central Illinois and northeast Missouri. * WHEN...For the Wind Chill Advisory, from midnight tonight to 6 PM CST Friday. For the Wind Chill Warning, from 6 PM Friday to noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>065-072>075-084- 085-099-191100- /O.EXB.KLSX.WC.Y.0002.240120T0000Z-240120T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO- Reynolds MO- Including the cities of Litchfield, Vandalia, Farmington, Salem, Belleville, Alton, Edwardsville, Washington, Sullivan, Saint Charles, Centralia, Chester, Cahokia, Saint Louis, Sparta, and Union 132 PM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM FRIDAY TO NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of south central and southwest Illinois and east central and southeast Missouri. * WHEN...From 6 PM Friday to noon CST Saturday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ097-MOZ034>036-041-042-047>052-059-060-191100- /O.CON.KLSX.WC.Y.0002.240119T0600Z-240120T1800Z/ Pike IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO- Gasconade MO-Warren MO- Including the cities of Columbia, Jefferson City, Mexico, Pittsfield, Bowling Green, and Fulton 132 PM CST Thu Jan 18 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of west central Illinois and central, east central, and northeast Missouri. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Glass
877 WWUS43 KLSX 190935 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 335 AM CST Fri Jan 19 2024 ILZ095-096-MOZ018-019-026-027-200100- /O.CON.KLSX.WC.W.0002.240120T0000Z-240120T1800Z/ /O.CON.KLSX.WC.Y.0002.000000T0000Z-240120T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Quincy, and Mount Sterling 335 AM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 25 below zero. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of west central Illinois and northeast Missouri. * WHEN...For the Wind Chill Advisory, until 6 PM CST this evening. For the Wind Chill Warning, from 6 PM this evening to noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves.25 && $$ ILZ097-MOZ034>036-041-042-047>052-059-060-200100- /O.CON.KLSX.WC.Y.0002.000000T0000Z-240120T1800Z/ Pike IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO- Gasconade MO-Warren MO- Including the cities of Bowling Green, Pittsfield, Fulton, Columbia, Jefferson City, and Mexico 335 AM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of west central Illinois and central, east central, and northeast Missouri. * WHEN...Until noon CST Saturday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>065-072>075-084- 085-099-200100- /O.CON.KLSX.WC.Y.0002.240120T0000Z-240120T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO- Reynolds MO- Including the cities of Sparta, Saint Louis, Alton, Cahokia, Chester, Sullivan, Belleville, Centralia, Farmington, Salem, Litchfield, Vandalia, Union, Edwardsville, Saint Charles, and Washington 335 AM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of south central and southwest Illinois and east central and southeast Missouri. * WHEN...From 6 PM this evening to noon CST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Kimble
608 WWUS43 KLSX 192113 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 313 PM CST Fri Jan 19 2024 ILZ095-096-MOZ018-019-026-027-201215- /O.CON.KLSX.WC.W.0002.240120T0000Z-240120T1800Z/ /O.CON.KLSX.WC.Y.0002.000000T0000Z-240120T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Mount Sterling, Hannibal, and Quincy 313 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 10 below zero. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of west central Illinois and northeast Missouri. * WHEN...For the Wind Chill Advisory, until 6 PM CST this evening. For the Wind Chill Warning, until noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ097-MOZ034>036-041-042-047>052-059-060-201215- /O.CON.KLSX.WC.Y.0002.000000T0000Z-240120T1800Z/ Pike IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO- Gasconade MO-Warren MO- Including the cities of Columbia, Bowling Green, Fulton, Pittsfield, Mexico, and Jefferson City 313 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Portions of west central Illinois and central, east central, and northeast Missouri. * WHEN...Until noon CST Saturday. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>065-072>075-084- 085-099-201215- /O.CON.KLSX.WC.Y.0002.240120T0000Z-240120T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO- Reynolds MO- Including the cities of Union, Edwardsville, Litchfield, Belleville, Alton, Washington, Sullivan, Saint Louis, Salem, Farmington, Saint Charles, Sparta, Vandalia, Cahokia, Chester, and Centralia 313 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of south central and southwest Illinois and east central and southeast Missouri. * WHEN...Until noon CST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Elmore
509 WWUS43 KLSX 200845 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 245 AM CST Sat Jan 20 2024 ILZ095-096-MOZ018-019-026-027-201800- /O.CON.KLSX.WC.W.0002.000000T0000Z-240120T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Mount Sterling, Quincy, and Hannibal 245 AM CST Sat Jan 20 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of west central Illinois and northeast Missouri. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>065-072>075-084- 085-099-201800- /O.CON.KLSX.WC.Y.0002.000000T0000Z-240120T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO- Reynolds MO- Including the cities of Litchfield, Cahokia, Saint Louis, Centralia, Washington, Sullivan, Chester, Belleville, Union, Farmington, Vandalia, Alton, Edwardsville, Saint Charles, Sparta, and Salem 245 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Portions of south central and southwest Illinois and east central and southeast Missouri. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ097-MOZ034>036-041-042-047>052-059-060-201800- /O.CON.KLSX.WC.Y.0002.000000T0000Z-240120T1800Z/ Pike IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO- Gasconade MO-Warren MO- Including the cities of Pittsfield, Columbia, Bowling Green, Mexico, Jefferson City, and Fulton 245 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of west central Illinois and central, east central, and northeast Missouri. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Kimble
864 WWUS43 KLSX 201753 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service St Louis MO 1153 AM CST Sat Jan 20 2024 ILZ095-096-MOZ018-019-210900- /O.EXP.KLSX.WC.W.0002.000000T0000Z-240120T1800Z/ /O.NEW.KLSX.WC.Y.0003.240121T0000Z-240121T1200Z/ Adams IL-Brown IL-Knox MO-Lewis MO- Including the cities of Quincy and Mount Sterling 1153 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...In Illinois, Adams IL and Brown IL Counties. In Missouri, Knox MO and Lewis MO Counties. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MOZ026-027-201900- /O.EXP.KLSX.WC.W.0002.000000T0000Z-240120T1800Z/ Shelby MO-Marion MO- Including the cities of Hannibal 1153 AM CST Sat Jan 20 2024 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... $$ ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-201900- /O.EXP.KLSX.WC.Y.0002.000000T0000Z-240120T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL- Madison IL-Saint Clair IL-Monroe IL-Monroe MO-Ralls MO-Pike MO- Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Salem, Sullivan, Sparta, Vandalia, Fulton, Bowling Green, Cahokia, Centralia, Washington, Saint Louis, Belleville, Saint Charles, Pittsfield, Mexico, Edwardsville, Columbia, Union, Litchfield, Chester, Alton, Farmington, and Jefferson City 1153 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind chill values are no longer at dangerous levels of 15 below or colder. $$ Glass
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 10:25 PM CST, 4 hours 23 minutes earlier. Its key messages:
- There is a low chance of light snow (20-30% chance) late tonight into into Thursday morning across portions of northeast MO and west- central IL with potential for a dusting.
- A round of snow is expected Thursday night (60-90% chance) focused along and north of I-70 coinciding with the arrival of the Arctic air. Accumulations with this round should generally be an inch or less.
- Bitterly cold Arctic air will settle into the region Friday through Saturday resulting in periods with dangerous wind chills of 15 to 30 below zero.
- A wet pattern will take shape early next week. There is potential (30-50% chance) of light freezing rain late Sunday night into Monday morning depending on the timing of the onset of the initial wave of rain.
Area forecast discussion, Jan 17, 10:25 PM CST, 4 hours 23 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1025 PM CST Wed Jan 17 2024 .KEY MESSAGES... - There is a low chance of light snow (20-30% chance) late tonight into into Thursday morning across portions of northeast MO and west- central IL with potential for a dusting. - A round of snow is expected Thursday night (60-90% chance) focused along and north of I-70 coinciding with the arrival of the Arctic air. Accumulations with this round should generally be an inch or less. - Bitterly cold Arctic air will settle into the region Friday through Saturday resulting in periods with dangerous wind chills of 15 to 30 below zero. - A wet pattern will take shape early next week. There is potential (30-50% chance) of light freezing rain late Sunday night into Monday morning depending on the timing of the onset of the initial wave of rain. && .SHORT TERM... (Through Late Thursday Night) Issued at 252 PM CST Wed Jan 17 2024 Strong low-level WAA has resulted in a nice warm-up today and good snow melting. This pattern is expected to persist to varying degrees tonight through Thursday morning before the next Arctic cold front arrives. We have been watching the potential for a round of light snow late tonight and Thursday morning, largely focused north of Interstate 70. This would be associated with a fast-moving low amplitude short wave trof which is currently located over the northern Rockies and quickly traverses the area accompanied by weak WAA and weak frontogenetic forcing. There are mixed signals on the snow potential with some of the various CAMs showing bands of weak reflectivity and the operational GFS showing some light QPF, but the remainder of the guidance is dry. Like alluded to yesterday, moisture looks like it will be a problem. While mid- high moisture will accompany the short-wave, the low levels remain dry and this will likely inhibit snowfall. Surface dew points are forecast to remain in the teens. I think IF we do see anything it will likely be confined to northeast MO and west-central IL with low potential (20-30% chance) for a brief mesoscale band and possibly a dusting. The Arctic cold front is still forecast to begin moving southward across the CWA on Thursday afternoon with the arrival of the real bitterly cold Arctic air lagging until Thursday night as the upper trof deepens south-southeastward into the area. All indications are that light snow along with gusty northwest winds will accompany this surge of Arctic air on Thursday night. Perhaps the biggest question is the southern extent of light measurable snowfall owing to decreasing large scale forcing and weakening low-mid level frontogenetic forcing with southward extent. The latest HREF and Grand Ensemble has a high probability of light measurable QPF to just south of the MO River in Missouri and I-70 in IL and this follows are thinking demarcating the southern bounds of the higher threat for light snow. SLRs will be high and increasing as the cold air pours in and snowfall amounts of generally an inch or less are expected. Wind chills will fall to 15 to 20 below across northeast MO and parts of central MO and west-central IL by daybreak Friday. Glass && .LONG TERM... (Friday through Next Wednesday) Issued at 252 PM CST Wed Jan 17 2024 Arctic air will become entrenched across the area Friday into Saturday as the upper trof deepens to our east and the big strong 1040+ mb surface high settles southward through the MS Valley. The air mass still looks to be characterized by temperatures Friday- Saturday night some 20-30+ degrees below normal, and a period of dangerous wind chills of 15 to 30 below zero still look on target centered on Friday night-Saturday morning. A big pattern change will commence beginning Sunday as the eastern U.S. longwave trof/upper low moves/lifts northeastward into the western Atlantic and longwave trofing evolves in the western U.S.. Accompanying these large scale changes, the Arctic airmass will shift to our east on Sunday as we begin to get into a WAA regime. Large scale amplification then proceeds into midweek with the evolution of a deep and slowly progressive upper trof over the western U.S., which slowly translates eastward through the Rockies and into the Plains by Wednesday. This pattern change will bring increasingly deep southwest flow aloft to the area, and favor much warmer temperatures, and an active wet pattern with what appears to be waves of rain impacting the area. Individual shortwaves within the southwest flow will dictate the day-to-day specifics and we have low skill at these time ranges for these features. Temperature guidance from the NBM continues to show the distribution of the entire lower and upper quartile above normal Tuesday and beyond. We are still closely watching the onset/timing of the initial surge of rain in this regime. If this occurs as early as late Sunday night/Monday morning, lingering sub-freezing air temperatures as well as residual sub-freezing road/ground temperatures coming out of the Arctic freeze may be present. Thus some light freezing rain may be possible before the warmer air completely overspreads the area. The latest LREF indicates a 65-100% probability of temps at or below 32F across the area at 12z Monday Glass && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 953 PM CST Wed Jan 17 2024 While VFR conditions will be most prevalent during the 06Z TAF period, some light snow may bring a brief round of reduced visibilites and MVFR to IFR ceilings late in the period. At the beginning of the period, a few very light snowflakes will be possible as well, primarily at UIN, but this snow is not expected to accumulate or produce meaningful visibility reductions. Meanwhile, winds will shift to the north-northwest at all terminals through the day, and increase in speed substantially during the evening and overnight. Also during the evening, a round of light snow will impact most terminals, with some light accumulations and visibility/ceiling reductions to at least MVFR levels expected. All terminals will be impacted to some degree, particularly by lowering ceilings, but visibility reductions and snow accumulations are most likely to occur at UIN/STL/SUS/CPS. BRC && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 17, 3:12 PM CST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 312 PM CST Wed Jan 17 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 312 PM CST Wed Jan 17 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating snow will impact all but southern Missouri and far southern Illinois on Thursday night with amounts generally an inch or less. Dangerously cold wind chills will be possible over parts of the area Thursday night and again Friday through Saturday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 1:32 PM CST | Wind Chill Warning | LSX | Knox, Lewis, Marion, Shelby | 46 hr |
Nearby
Wind Chill Advisories in Missouri, 2024Wind Chill Advisories in Illinois, 2024Every wind chill advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.